Alert archive / Alabama / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 118, NWS Mobile, AL

June 14, 2001Washington County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jun 14, 2001, 12:50 PM CDT for Washington County, Alabama. It was in force for 25 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 14, 2001, 12:50 PM CDT (17:50 UTC)
Expired
Jun 14, 2001, 1:15 PM CDT
In force
25 min
Issued by
NWS Mobile, AL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Washington County, AL

What was reported inside it

TimeReportWhereRemark
Jun 14, 1:10 PM CDTThunderstorm Wind 55 EChatom, ALTrees and power lines were blown down in and around Chatom as a thunderstorm moved through the county.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2001-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3334 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2001-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3334 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS54 KMOB 141750
SVRMOB
ALC129-141815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CDT THU JUN 14 2001

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN SOUTHWEST ALABAMA

* UNTIL 115 PM CDT

* AT 1250 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR SEABOARD...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HAWTHORN BY 100 PM CDT
  CHATOM...TOINETTE BY 105 PM CDT
  SUNFLOWER BY 110 PM CDT

STRONG DAMAGING WIND AND DEADLY LIGHTNING ARE LIKELY
WITH THIS STORM.  IF IN THE PATH OF THIS STORM...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORM HAS PASSED.

LAT...LON 3120 8834 3120 8803 3140 8793 3149 8831

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 11:17 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 14, 11:17 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
1117 AM CDT THU JUN 14 2001

KMOB RADAR REALLY STARTING TO LIGHT UP THIS AM WITH NO CAP IN PLACE
AND PRECIPITABLE WATERS NEAR TWO INCHES.  QUICK LATE MORNING UPDATE
TO INCREASE CHANCE OF PRECIP TO LIKELY ALL ZONES (EXCEPT COASTAL
BREAK) AND MENTION SOME STRONG STORMS POSSIBLE...MAIN THREAT BEING
GUSTY SURFACE WINDS TO 45 MPH.  PERIODS OF HEAVY RAIN ALSO LIKELY
GIVEN TROPICAL AIR MASS.  NO CHANGES TO TEMPERATURES/WINDS.

UPDATE OUT SHORTLY.

/22

UPDATED PRELIMINARY NUMBERS...
MOB   90  75  89  73 /  40  20  30  20
PNS   89  75  89  75 /  40  20  20  20
DTS   86  78  86  76 /  40  20  20  20
GZH   90  71  90  70 /  60  20  30  30
2R0   90  72  89  68 /  60  20  40  30
61A   90  71  90  68 /  60  20  40  30

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 1:14 PM CDTSevere Thunderstorm WarningMOBWashington46 min
Jun 14, 1:34 PM CDTSevere Thunderstorm WarningMOBEscambia, Monroe41 min
Jun 14, 1:50 PM CDTSevere Thunderstorm WarningMOBChoctaw25 min
Jun 14, 1:57 PM CDTTornado WarningMOBChoctaw48 min
Jun 14, 2:04 PM CDTSevere Thunderstorm WarningMOBClarke26 min
Jun 14, 2:16 PM CDTSevere Thunderstorm WarningMOBWilcox44 min
Jun 14, 2:35 PM CDTSevere Thunderstorm WarningMOBClarke, Marengo40 min
Jun 14, 2:58 PM CDTSevere Thunderstorm WarningMOBWilcox47 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.